Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 46, NWS JSJ
NWS JSJ issued this small craft advisory at Dec 18, 2017, 3:44 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2017, 3:44 AM CST (09:44 UTC)
- Expired
- Dec 18, 2017, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS JSJ
The text
As transmitted.
546 WHCA72 TJSJ 180944 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 544 AM AST Mon Dec 18 2017 ...Fresh to locally strong northeast trade winds will continue to create rough and hazardous seas across most of the regional waters... AMZ722-725-181745- /O.NEW.TJSJ.SC.Y.0046.171218T0944Z-171218T1800Z/ Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM- 544 AM AST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect until 2 PM AST this afternoon. * WINDS... 15-20 knots with higher gusts possible. * WAVES/SEAS...Rough seas up 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ710-715-732-741-181745- /O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1800Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern USVI and Culebra out 10 NM- Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 544 AM AST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...15-20 knots with higher gusts. * WAVES/SEAS...Rough seas up to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
631 WHCA72 TJSJ 181409 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1009 AM AST Mon Dec 18 2017 ...Fresh to locally strong northeast trade winds will continue to create rough and hazardous seas across most of the regional waters... AMZ722-725-181800- /O.CON.TJSJ.SC.Y.0046.000000T0000Z-171218T1800Z/ Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM- 1009 AM AST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS... 15-20 knots with higher gusts possible. * WAVES/SEAS...Rough seas up 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ710-715-732-741-181800- /O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1800Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern USVI and Culebra out 10 NM- Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 1009 AM AST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...15-20 knots with higher gusts. * WAVES/SEAS...Rough seas up to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 3:32 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 18, 3:32 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
532 AM AST Mon Dec 18 2017
.SYNOPSIS...
Puerto Rico and the U.S. Virgin Islands weather will be controlled by
a mid to upper level ridge through Friday. On thursday a trough
of low pressure will move into the Atlantic waters and cause the
mid to upper level high pressure in the Atlantic to weaken. This
will cause unsettled weather across Puerto Rico and the U.S.
Virgin Islands through the Sunday.
&&
.Short Term...Today through Wednesday...
A surface high pressure over the western Atlantic will tight the
local pressure gradient inducing a northeast wind flow across the
islands. The breezy northeasterly wind flow will bring patches of
clouds and showers mainly across the U.S. Virgin Islands and the
northern and eastern portions of Puerto Rico at times. A ridge
pattern aloft will limit vertical development. The upper to mid
level ridge will slowly erodes after Wednesday as a TUTT low sink
from the northeast over the Northeastern Caribbean.
&&
.LONG TERM...Friday through Thursday...
The mid to upper level ridge that has brought somewhat fair
weather with an occasional isolated shower will weaken ahead of a
cold front that will move into the north Atlantic waters. The
front will push an upper level trough near the forecast area on
Friday. Friday will be a transition day from quiet weather to a
more unsettled pattern due to an increase in tropical moisture
across Puerto Rico and the U.S. Virgin Islands. The GFS and ECMWF
models are indicating that this active pattern will remain through
Christmas due to an tutt low that might cut off near Puerto Rico
and the U.S. Virgin Islands. At this time it's something to keep
an eye on over the next several days.
&&
.Aviation...
Trade wind showers will continue to affect TIST/TISX
TJSJ/TJBQ through 18/16z. As a result SCT-BKN cigs at FL025-FL060
are possible. All taf sites are expected to receive periods of -
SHRA/SHRA btwn 18/19-23z. Surface winds will continue at 10-15 kt
increasing at 15-20 kt with higher gusts aft 18/13z.
&&
.MARINE...
Northeasterly wind flow will continue over the next several days.
This will result in choppy and rough seas across most of the
local waters ways. Small craft advisories will remain in effect
until later this afternoon. Seas will be 5 to 7 feet with
occasional seas up to 8 feet with winds 10 to 15 kts with higher
gusts. High rip current risk remains for the northern facing
beaches while moderate to low risk for the other areas..
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 77 85 77 / 40 40 30 50
STT 86 79 86 76 / 50 30 30 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for Culebra-North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast-
Western Interior.
VI...Small Craft Advisory until 2 PM AST this afternoon for
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory until 2 PM AST this afternoon for Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-Coastal
Waters of Northern USVI and Culebra out 10 NM-Mona Passage
Southward to 17N.
&&
SHORT TERM...CAM
LONG TERM....TWHazardous weather outlook, Dec 18, 3:10 AM CST, 34 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 456 AM AST lunes 18 de diciembre de 2017 AMZ710>745-PRZ001>013-190900- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 456 AM AST lunes 18 de diciembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Inundaciones...Frequentes aguaceros pasajeros pudiera resultar en acumulacion de agua en las carreteras y en areas de pobre drenaje. .Vientos...Vientos sostenidos en exceso de 20 MPH se esperan a traves de los sectores barlovento. .Oleaje...Se espera oleaje picado/vigoroso de hasta 7 pies que continue a traves de la mayoria de las aguas regionales hasta esta tarde. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas a traves de las playas orientadas hacia el norte de Puerto Rico y Culebra. .Dias Dos a Siete...martes a domingo Condiciones ventosas se esperan hasta por lo menos mediados de semana. Un patron mojado es posible despues de la semana laboral a traves de la region. Ademas, un riesgo moderado a alto de corrientes marinas tambien se espera para las playas del norte de las islas locales durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten Corrientes Marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-190900- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 456 AM AST lunes 18 de diciembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Vientos...Vientos sostenidos en exceso de 20 MPH se esperan a traves de los sectores barlovento. .Oleaje...Se espera que oleaje picado/vigoroso de hasta 7 pies continue a traves de la mayoria de las aguas regionales hasta esta tarde. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas a lo largo de las playas orientadas hacia el norte de las Islas Virgenes. .Dias Dos a Siete...martes a domingo Condiciones ventosas se esperan hasta por lo menos mediados de semana. Un patron mojado es posible alrededor de finales de la semana laboral hacia la semana entrante. Ademas, un riesgo moderado a alto de corrientes marinas tambien se espera para las playas del norte de las islas locales durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten Corrientes Marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.